MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6021-2530
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Ambulation or Postural Difficulties (2544)
Date of Event 12/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding disassociation involving an accolade stem was reported.The event was confirmed through clinician review of the provided medical records.Method & results: product evaluation and results: not performed as product was not returned.Clinician review: a review of the provided medical records by a clinical consultant stated the following comment: event date: (b)(6) 2020 (opened: (b)(6) 2020).Anatomic site: right hip.Event description: the patient underwent the initial surgery on (b)(6) 2020 at other hospital.On (b)(6) 2020 the patient underwent revision surgery at the reporting hospital due to dislocation.The reporting sr explained to the surgeon that the plastic neck was possibly wore because it was a case with large head of 36mm or more, the patient was in high activity, and high offset.Implants: mom cup 44mm head, 52mm cup for 44mm head, modular v40 modular head 44mm 8mm, accolade 1270 size 2.5 tmzf.Documents reviewed: 12/23/2020: stryker pi report: undated ap pelvis x-ray accolade tmzf and large mom on right, well fixed with some acetabular lysis.(b)(6) 2020: ap pelvis with disengaged or broken stem head junction.Event confirmation: the event was confirmed.There was disengagement or fracture at the neck/head junction.Root cause: the root cause cannot be ascertained.There was clearly disengagement or fracture at the neck/head junction.Operative notes, intraoperative findings and any retrieved implants may be helpful in defining the mode of failure.The pi report mentions a "plastic" neck.I am unfamiliar with any implant with a plastic neck.Also, the dates provided showed a "dislocation" 6 weeks after the primary.It would be very unlikely for significant wear to occur at this early time point.Note, on the x-ray there may be some deformation at the neck/trunnion but this is difficult to assess on a single view x-ray.Product history review: could not be performed as lot code information was not provided.Complaint history review: could not be performed as lot code information was not provided.Conclusions: the event of disassociation was confirmed through clinician review of the provided medical records which indicated: the event was confirmed.There was disengagement or fracture at the neck/head junction.Root cause: the root cause cannot be ascertained.There was clearly disengagement or fracture at the neck/head junction.Operative notes, intraoperative findings and any retrieved implants may be helpful in defining the mode of failure.The pi report mentions a "plastic" neck.I am unfamiliar with any implant with a plastic neck.Also, the dates provided showed a "dislocation" 6 weeks after the primary.It would be very unlikely for significant wear to occur at this early time point.Note, on the x-ray there may be some deformation at the neck/trunnion but this is difficult to assess on a single view x-ray.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The patient underwent the initial surgery on (b)(6) 2020 at other hospital.On (b)(6) 2020 the patient underwent revision surgery at the reporting hospital due to dislocation.The reporting sr explained to the surgeon that the plastic neck was possibly wore because it was a case with large head of 36mm or more, the patient was in high activity, and high offset.Update january 25, 2021: there was disengagement or fracture at the neck/head junction.

Brand Name
ACCOLADE (127 DEG) SIZE 2.5 ACCOLADE (127 DEG) SIZE 2.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11274373
Report Number0002249697-2021-00205
Device Sequence Number4831226
Product Code LPH
UDI-Device Identifier04546540510747
UDI-Public04546540510747
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6021-2530
Device Catalogue Number6021-2530
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2020
Initial Report FDA Received Date02/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient Weight53